Jump to content

Hello! Welcome to the Largest Bariatric Surgery Community Online!

Welcome to BariatricPal.com, the largest weight loss surgery social network in the world! Our goal is to provide a unique platform for patients and potential patients alike that enables you to make informed choices involving your surgery decisions as well as providing you the support you need to meet your goals. Sign up now to access exclusive member features!

Join our community. It's free!

Metformin side effects and Lap Band

6611
Views
Started by blackcherry2002, Jan 15, 2009 9:28 AM
13 replies to this topic
13 replies to this topic

    blackcherry2002

    Junior Guru

  • Posts: 312
  • Joined: May 2008
  • Gender: Female
  • Location: ND
  • Surgery: LAP-BAND
  • Surgeon: Brent Bruderer
  • Surgery Date: Jul 2008
  • Height: 5 feet 4 inches
  • Starting Weight: 269
  • Weight Lost: 130
  • Current Weight: 139
  • Goal Weight: 135
  • BMI: 23.9
Posted January 15, 2009 - 9:28 AM

#1
K so I've heard abotu upset stomach on Metformin, and my doctor just prescribed me it. 500mg twice a day. I'm kind of scared just in general because I'm only 19. He said my horomones were fine, but yeah um I'm pre-diabetic. I want to take the medication because it will help but I'm just worried that if it upsets me stomach or makes me throw up, it might hurt the lap band...


    Julia_N

    Yeah, it's a BEFORE pic

  • Posts: 260
  • Joined: Jul 2008
  • Gender: Female
  • Location: CALIFORNIA
  • Surgery: LAP-BAND
  • Surgeon: Douglas Krahn
  • Surgery Date: Jul 2009
  • Height: 5 feet 2 inches
  • Starting Weight: 279
  • Weight Lost: 78
  • Current Weight: 201
  • Goal Weight: 135
  • BMI: 36.8
Posted January 15, 2009 - 6:51 PM

#2
I've taken this for years, with no upset stomach at all. The only problem I've had with metformin is that sometimes it can give you diarrhea. When it gets bad, I take Imodium pills. I'm not sure if you can take that with the band, although they are tiny. Anyone know?


    travelinsnorkel

    Junior Guru

  • Posts: 392
  • Joined: Mar 2008
  • Location: MARYLAND
  • Surgery: LAP-BAND
Posted January 15, 2009 - 7:01 PM

#3
I haven't had any problems with the Metformin either. Good luck!


    ibelieve

    Bandster ~ June 4 2009

  • Posts: 100
  • Joined: Jan 2009
  • Gender: Female
  • Location: MA
  • Surgery: LAP-BAND
Posted January 29, 2009 - 7:53 PM

#4
I take Imodium when I am having troubles, and I take 1000 mg twice a day!!! (That was my PCOS dosing LONG before I developed diabetes, and I developed diabetes when I was off the Metformin for a few years... so taking it is best for your health long term. I believe that.


    El Diablo

    Who me? I'm not Dan!

  • Posts: 197
  • Joined: Jan 2009
  • Location: OREGON
  • Surgery: LAP-BAND
Posted January 29, 2009 - 9:22 PM

#5
Never any nausea or vomiting here, diarhea and it gives you bad breath like tasting a penny


    mystro70

    Advanced Member

  • Posts: 34
  • Joined: Apr 2009
  • Surgery: LAP-BAND
Posted April 26, 2009 - 8:31 AM

#6
Question did the pill go down without getting stuck?


    Charli0272

    Novice

  • Posts: 18
  • Joined: Jul 2008
  • Location: TENNESSEE
  • Surgery: LAP-BAND
Posted April 28, 2009 - 5:48 PM

#7
I take 1500 mg a day and I have to cut the pills in 1/2. I take 3 500 mg at a time.


    Lady Lap Band

    ladylapband.blogspot.com

  • Posts: 520
  • Joined: Nov 2008
  • Gender: Female
  • Location: MASSACHUSETTS
  • Surgery: LAP-BAND
  • Surgeon: Lelan Sillin
  • Surgery Date: Jun 2009
  • Height: 5 feet 5 inches
  • Starting Weight: 252
  • Weight Lost: 78
  • Current Weight: 174
  • Goal Weight: 148
  • BMI: 29
  • My Blogs
Posted May 6, 2009 - 5:21 PM

#8
I started taking it a few monthss back, I am not pre diabetic but one of the side effects of the med is that it helps pcos, go figure. I am on a really low dose 500mg once a day to seehow my body reacts. So far so good, I feel great. I don't know if its helping though!


    bartoe

    Novice

  • Posts: 17
  • Joined: Jan 2008
  • Location: MICHIGAN
  • Surgery: LAP-BAND
Posted May 22, 2009 - 8:55 AM

#9
actually, I use to get the side effects of Metformin and I finally learned that drinking skim milk or some milk product w/it worked wonders! I know this because I was away on a vacation and was taking the meds w/water and got horrible cramps and diathermy. When I started taking it with milk I never got the side effects :thumbup:


Posted June 30, 2009 - 9:29 PM

#10
hey girly it seems like we are in the same boat, im 18 and have PCOS aswell. I have been taking metformin for a little while and in the beggining it does make you a little sick, just make sure to take it with food and not on a empty stomach.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Featured Surgeons

Recent Status Updates

  • Photo
      Nov 22
    marie110

    another pound yay me holidays eating scares me but really gonna try to sta...

    Show comments (1)
  • Photo
      Nov 22
    Saima Tahseen

    📌Get up when you hear the ADHAN, just like when you hear your phone Ring 📌R...

    Show comments (1)
View All Updates

Trending Topics

Topics with No Reply